Hail, Boone
- When
- June 8, 4:15 AM CST to 4:20 AM CST
- Where
- Boone County, 1 mi WNW of Ashland
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.776, -92.287
Elevated storms developed over the area with some storms becoming severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Elevated storms developed over the area with some storms becoming severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 8, 2:58 AM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 358 AM CDT MON JUN 8 2009 .DISCUSSION... /321 AM CDT MON JUN 8 2009/ .SYNOPSIS... CLUSTERS OF SHOWERS AND THUNDERSTORMS ONGOING THIS MORNING ACROSS MIDWEST...ALTHOUGH MOST OF THE ACTIVITY HAS REMAINED WEST AND NORTH OF THE FA. A STATIONARY FRONT EXTENDS EASTWARD INTO SOUTHERN IA AND NORTHERN IL FROM A LOW IN SW IA. A COLD FRONT EXTENDS SW INTO NORTH CENTRAL OK. THIS LOW WILL MOVE NORTHEAST TODAY DRAGGING THE COLD FRONT THROUGH THE FA THIS AFTERNOON AND EVENING. ...DISCUSSION... .TODAY AND TONIGHT...A GREAT DEAL OF UNCERTAINLY EXISTS ON HOW TODAY WILL PLAY OUT. THERE ARE SEVERAL FACTORS AT WORK TODAY. MORNING CONVECTION IS A MAJOR FACTOR. IF ONGOING ACTIVITY OVER EASTERN KS AND WESTERN MO CAN MAINTAIN ITSELF...THEN AFTERNOON ACTIVITY LOOKS LESS LIKELY ALTHOUGH THIS IS NOT THE CURRENT THINKING. CONVECTION SHOULD WEAKEN AS IT PUSHES EASTWARD INTO FA DURING THE MORNING. CONVECTIVE DEBRIS CLOUDS SHOULD THIN DURING THE AFTERNOON ALLOWING TEMPS TO WARM INTO THE 80S. A DEPARTING SHORT WAVE CURRENTLY ENTERING WESTERN MO MAY ALSO SERVE TO INHIBIT CONVECTION LATER TODAY. MODELS...IN GOOD AGREEMENT...HAVE SLOWED THE FRONT A LITTLE OVER THE PAST 24 HRS...NOW NOT PUSHING THROUGH THE STL METRO UNTIL CLOSER TO 00Z AND CLEARING THE SE FA BY 06Z. THIS SHOULD ALLOW THE ATMOSPHERE ENOUGH TIME TO RELOAD....ALLOWING AT LEAST SCATTERED CONVECTION TO BREAK OUT DURING THE LATE AFTERNOON HOURS FROM JUST EAST OF A KUIN TO KCOU LINE. THE ENTIRE CWA HAS A SLIGHT RISK FOR SVR TSTMS TODAY. THIS SEEMS REASONABLE GIVEN THERE WILL BE 3000-3500 J/KG OF CAPE...30-40 KTS OF SHEAR AND MID LEVEL LAPSE RATES AROUND 7 DEG C/KM. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THIS EVENT. .TUESDAY THROUGH FRIDAY... THE NAM AMPLIFIED THE THROUGH OVER THE UPPER MIDWEST MORE THAN THE OTHER MODELS DURING THIS TIME PERIOD AND ALSO TRACKED THE SURFACE LOWER SLOWER AND FURTHER NW THAN THE OTHER SOLUTIONS...CHOSE NOT TO USE FOR THIS REASON. GFS SUFFERED FROM CONVECTIVE FEEDBACK AS USUAL...DEVELOPING AND TRACKING A SURFACE LOW FROM NORTHERN MO INTO IL TUESDAY NIGHT INTO WEDNESDAY. SIDED WITH ECMWF AND SREF FOR THIS PACKAGE. TUESDAY SHOULD BE A DRY DAY AS SURFACE HIGH SLIDES TO THE NORTH. THIS SETS UP RETURN FLOW FOR TUESDAY NIGHT AND MORE PRECIP. WARM FRONT DEVELOPS OVER MO AND SOUTHERN IL LATE TUESDAY AND IS THE FOCUS FOR SHOWERS AND TSTMS OVERNIGHT. THE FRONT LIFTS NORTH INTO NORTHERN MO WEDNESDAY/ WEDNESDAY NIGHT BEFORE PUSHING BACK SOUTH THURSDAY. THERE IS THE POTENTIAL FOR HEAVY RAINFALL GIVEN PWATS WILL BE WELL ABOVE CLIMO AND SEVERAL WEAK SHORT WAVES WILL PASS THROUGH THE MID-MS VALLEY. FRONT TO CLEAR THE AREA THURSDAY NIGHT. TEMPS TO REMAIN AT OR BELOW NORMAL DUE TO PRECIP CHANCES AND CLOUD COVER. NO SIGNIFICANT CHANGES MADE PAST FRIDAY. MILLER && .AVIATION... /1221 AM CDT MON JUN 8 2009/ FOR THE 06Z TAFS...SCATTERED RWS/TRWS STILL A POSSIBILITY AT KUIN ...SO KEPT VCTS MENTION TIL 09Z-10Z. IN THE MEANTIME...WILL SEE SOME SHOWER ACTIVITY AT KCOU...SO HAVE VCTS PLUS A TEMPO GROUP FROM 06Z TO 07Z FOR SHOWERS AND MVFR CIGS. OTHERWISE...TAF SITES TO REMAIN DRY TIL FRONTAL PASSAGE LATER TODAY...KUIN AROUND 20Z...KCOU AROUND 21Z AND KSUS/KSTL AROUND 23Z. VERY LITTLE IN THE WAY OF LOW CIGS WITH THIS SYSTEM...JUST WITH THUNDERSTORM ACTIVITY. DID KEEP GUST MENTION AT KSUS/KSTL...AS FRONTAL BOUNDARY MOVES THROUGH LATE THIS AFTERNOON/EARLY THIS EVENING. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 444 AM CDT MON JUN 8 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 444 AM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE ENTIRE AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH THURSDAY FOR MUCH OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.. MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1151 PM CDT SUN JUN 7 2009 MOZ018-080530- KNOX MO- 1151 PM CDT SUN JUN 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX COUNTY UNTIL 1230 AM CDT... AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRASHEAR...OR 10 MILES WEST OF EDINA... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EDINA... COLONY... KNOX CITY... HURDLAND... BARING... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1239 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL 6 ENE BARING 40.28N 92.10W
06/08/2009 E0.25 INCH KNOX MO TRAINED SPOTTER
ESTIMATED 50 TO 55 MPH WINDS AND VERY HEAVY RAIN.
&&
EVENT NUMBER LSX0902200
BYRDThe St Louis radar (KLSX), 139 km away, was scanning. The volume nearest the first event began at 10:14 UTC.
7 hail, 3 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew the top out of a large tree on Skinker Blvd. near Washington University.
Several power lines were blown down. One power line landed on an occupied car. No one was injured.
A one and a half foot diameter tree was blown down onto an unoccupied car near the intersection of Delmar Blvd. and Midland Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178151, 178153, 178164, 178165, 178166, 178167, 178168, 178169, 178170, 178171.